Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 10, 2007, 3:28 PM CDT for Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2007, 3:28 PM CDT (20:28 UTC)
- Expired
- Apr 10, 2007, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 102028 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 228 PM MDT TUE APR 10 2007 .A VIGOROUS UPPER LEVEL DISTURBANCE MOVING ACROSS THE ROCKIES HAS RESULTED IN GUSTY NORTHWEST WINDS. WINDS WILL CONTINUE TO GUST UP TO AROUND 50 MPH DURING THE REMAINDER OF THE AFTERNOON. WINDS WILL DIMINISH AFTER SUNSET THIS EVENING. COZ090-091-KSZ001-013-NEZ079-110100- /O.NEW.KGLD.WI.Y.0005.070410T2028Z-070411T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...GOODLAND...BENKELMAN 228 PM MDT TUE APR 10 2007 /328 PM CDT TUE APR 10 2007/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. STRONG NORTHWEST WINDS HAVE DEVELOPED ACROSS PORTIONS OF EASTERN COLORADO...EXTREME SOUTHWEST NEBRASKA...AND FAR NORTHWEST KANSAS THIS AFTERNOON. GUSTS UP TO AROUND 50 MPH WERE REPORTED ACROSS PORTIONS OF YUMA AND KIT CARSON COUNTIES IN EASTERN COLORADO. THE STRONG WINDS WILL CONTINUE OVER THE REMAINDER OF THE AFTERNOON BEFORE DIMINISHING AFTER SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ CLK
1 follow-up statement
000 WWUS73 KGLD 110051 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 651 PM MDT TUE APR 10 2007 COZ090-091-KSZ001-013-NEZ079-110200- /O.EXP.KGLD.WI.Y.0005.000000T0000Z-070411T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...GOODLAND...BENKELMAN 651 PM MDT TUE APR 10 2007 /751 PM CDT TUE APR 10 2007/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE TO DIMINISH THROUGH THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ LAMMERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:24 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 10, 1:24 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1224 PM MDT TUE APR 10 2007 .UPDATE... VIGOROUS S/WV TROUGH EVIDENT ON CURRENT WV IMAGERY WAS SLIDING ACROSS THE ROCKIES ATTM. SFC WINDS HAVE PICKED UP IN ASSOCIATION TO THIS DISTURBANCE IN EASTERN CO WITH WIND GUSTS UP NEAR 40 KTS. EXPECT GUSTY WINDS MAINLY OVER WESTERN CO AND FAR WESTERN KS THIS AFTERNOON AS THIS S/WV CONTINUES TO SLIDE INTO THE REGION. LATEST DOPPLER RADAR INDICATES -RA SLIDING ACROSS PORTIONS OF CENTRAL CO AND WESTERN KS. MAX AREAS OF VERTICAL LIFT AS SHOWN BY MODEL CROSS SECTIONS CONT TO SUPPORT CHANCES OF -RA THIS AFTERNOON...ALTHOUGH DECREASED POPS A BIT DUE TO AREAS OF PRECIP WANING IN NORTHERN CO. INSTABILITY REMAINS RATHER SHALLOW BUT KEPT IN ISOLATED TSRA. ACTIVITY SHOULD END THIS EVENING WITH SUBSIDENCE ON THE BACKSIDE OF THE S/WV TROUGH. TEMPS TODAY CONT TO LOOK RATHER COOL AND HAVE NOT SEEN MUCH RISE FROM THIS MORNING. TRENDED HIGHS DOWN A DEGREE OR TWO...WITH TEMPS IN THE LOWER 30S. ZONES HAVE BEEN SENT. -- CLK && .PREV DISCUSSION... /ISSUED 320 AM MDT TUE APR 10 2007/ DISCUSSION...THE SHORTWAVE TROUGH CURRENTLY MOVING ACROSS MONTANA/WYOMING WILL AFFECT THE FORECAST AREA TODAY AND INTO THIS EVENING. A RIDGE BUILDS INTO THE ROCKIES ON WEDNESDAY BUT ITS AXIS SHIFTS EAST OF THE FORECAST AREA WEDNESDAY NIGHT. SOUTHWEST FLOW WILL BE OVER THE CENTRAL PLAINS ON THURSDAY AHEAD OF THE UPPER LOW OVER THE DESERT SOUTHWEST. THE UPPER LOW MOVES ACROSS NORTHERN NEW MEXICO THURSDAY NIGHT. SURFACE LOW PRESSURE WILL BE OVER THE TEXAS/OKLAHOMA PANHANDLE TODAY. HIGH PRESSURE FOLLOWS TONIGHT AND WEDNESDAY. LOW PRESSURE STARTS MOVING INTO CENTRAL ROCKIES WEDNESDAY NIGHT AND THURSDAY AND THEN THE PANHANDLE REGION THURSDAY NIGHT. THE MAIN FORECAST ISSUES ARE POPS AND PRECIPITATION TYPE. CURRENT RADAR SHOWING SHOWERS AND ISOLATED THUNDERSTORMS PROGRESSING EAST ACROSS THE FORECAST AREA. ADDITIONAL SHORTWAVE ENERGY IS PROGGED TO MOVE ACROSS THE AREA TODAY SO HAVE ADJUSTED POPS FOR CHANCE ACROSS THE WESTERN 2/3 AND LIKELY IN THE EAST THIS MORNING AND CHANCE THIS AFTERNOON. SUBSIDENCE FOLLOWS BEHIND THE WAVE FOR TONIGHT SO REMOVED POPS EXCEPT FOR A SLIGHT CHANCE IN THE EAST. SUBSIDENCE CONTINUES DURING THE DAY WEDNESDAY SO WILL KEEP NIL POPS. SHORTWAVE ENERGY COMING THROUGH SOUTHWEST FLOW WEDNESDAY NIGHT SHOULD PRODUCE AT LEAST A CHANCE OF SHOWERS. ALTHOUGH THE BEST INSTABILITY IS SOUTH OF THE FORECAST WEDNESDAY NIGHT CANNOT RULE OUT AT LEAST ISOLATED THUNDER. THE UPPER LOW GETS CLOSER ON THURSDAY WITH MORE ENERGY COMING OUT OF SOUTHWEST FLOW. HIGHER CHANCE POPS LOOK IN ORDER. ONCE AGAIN BEST INSTABILITY IS SOUTH OF THE FORECAST AREA SO CANNOT RULE OUT THUNDER IN THE SOUTHERNMOST ZONES. LOWERED POPS FOR THURSDAY NIGHT TO HIGH CHANCE DUE TO CONVECTION TO THE SOUTHEAST WHICH MAY ROB OUR FORECAST AREA OF NEEDED MOISTURE. OTHER REASONS INCLUDE THAT THURSDAY NIGHT IS STILL 6 PERIODS OUT AND MODIFIED POPS AGREE BETTER WITH SURROUNDING AREAS. NAM POINT FORECAST SOUNDINGS INDICATE ALL LIQUID PRECIPITATION FOR ALL PERIODS UNTIL THURSDAY NIGHT. SOUNDINGS INDICATE ICE IN THE COLUMN ESPECIALLY AFTER 06Z FRIDAY. FOR NOW RAIN AND SNOW MIX THURSDAY EVENING SEEMS ON TRACK. RAIN AND CLOUDS TODAY WILL LIMIT MAX TEMPERATURES TODAY AND THURSDAY. MORE SUN ON WEDNESDAY SHOULD HELP WITH WARMUP. MINS SHOULD GENERALLY BE IN THE 30S WITH AT LEAST MID 30S DUE TO MORE CLOUDS WEDNESDAY NIGHT/THURSDAY NIGHT. NO CHANGES MADE TO THE EXTENDED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Apr 10, 11:48 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT TUE APR 10 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1048 AM MDT TUE APR 10 2007 /1148 AM CDT TUE APR 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT MORE SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON. THE MAIN HAZARD WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. IN ADDITION...SOME STRONG WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH SOME OF THE SHOWERS AND STORMS. HOWEVER ANY THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE TRI-STATE AREA FROM WEDNESDAY NIGHT THROUGH THURSDAY EVENING. STORMS SHOULD BE MOST NUMEROUS ON THURSDAY SOUTH OF HIGHWAY 40 ACROSS NORTHWEST KANSAS. THESE STORMS WILL BE INITIATED BY AN UPPER LEVEL DISTURBANCE EJECTING OUT OF A DEVELOPING STORM SYSTEM MOVING INTO THE ROCKIES AND ACROSS THE CENTRAL PLAINS. THERE IS POTENTIAL FOR ACCUMULATING SNOW WITH STRONG WINDS ON FRIDAY. ALL INTERESTS...INCLUDING THOSE WITH YOUNG LIVESTOCK...SHOULD MONITOR THE LATEST FORECASTS FOR THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. FS/CLK
Nearby
Wind Advisories in Kansas, 2007Wind Advisories in Colorado, 2007Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.